May 21, 2005
DEAR DON, I AM A 4TH YR MEDICAL STUDENT IN INDIA. YESTERDAY I HEARD FROM MY FRIEND THAT FUZEON IS COZING RHEUMATIC HEART DISEASE ON LONG TERM USE AND IS GOING TO BE BANNED DUE TO THIS SIDE EFFECT. IS IT TRUE? ANOTHER QUESTION IS THAT WHAT IS T-1249? IS IT A DRUG FOR FUZEON RESISTANT CASES? I WILL BE GRATEFUL ENOUGH IF WE KEEP IN TOUCH . THANKING U TITAS CHAKRABORTY
Response from Mr. Kurtyka
I am not aware of any reports of rheumatic heart disease associated with long term use of Fuzeon. Furthermore, I've not heard of any side effects that would suggest banning the drug.
T-1249 was a second generation fusion inhibitor compound that Trimeris was developing. According to the information on the Trimeris website, further clinical development of T-1249 is on hold "due to challenges in achieving the desired technical profile of the current formulation." I believe they are working on other compounds that hopefully will be active in the presence of enfuvirtide resistance and that will be more patient-friendly for long-term use.
Here's a link to T-1249 info on the Trimeris website: Trimeris
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Do Swollen Lymph Appear With Hiv?
- I Have All Symptoms Of Hiv After Unprotected Sex
- Is Sweaty Hands A Sign Of Hiv?
- How To Have Sex With Hiv Positive Partner Safely?
- Would Gonorrhea In Your Throat Cause Swelling
- Will Two People Infected With Genital Herpes Make Each Others Herpes Worse?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.